Board of Directors
Thursday, July 10 – 7.30-9.30pm – 18 Putnam Avenue, Brooklyn
Note-taker: Renee Bergan
Bring Printed Agendas: Nick Collins
List your agenda items, spokesperson, and approximate time allowance:
1) Finance Report, Sean, 15 mins (10 mins discussion, 5 mins questions), 7:30-7:45 PM
· Finance can’t keep corresponding with member redemptions; Sean has come up with stream line method; proposed to maybe offer this position as less time (say 1.5 hr shift which counts as a regular 2 hrs shift) since it’s shitty job; Board will deal with screamers
· Finance has been recruiting every month, but not anyone really stepping up
· Need to pay for bookkeeping
· Lost Kate and Lisa, (don’t know deets—burn out?)
· Overall need to get more members to shop and staff to work
2) Elections/Gov, Nick, 10 mins, 8:25-8:35 PM
· 2 new members, bylaws will get up on website soon; will be working on elections; board should send nominations; diversity of skills and knowledge important for Board
Win, Win, Win Launch Follow Up, DK, 5 mins, 7:45-7:50 PM
· have 9 biz involved, page on website going live, need more bix, board invited to help recruit more businesses.
3) Expansion Space Floor Sealing Schedule, Lawrence, 5 mins, 7:50-7:55 PM
4) Allison’s Review, Nick/Rachelle/Sean, 30 mins, 7:55-8:25 PM
· Allison will handle shift trade until we come up with better system that can be more member maintained. Look into PSFC system; shift email being deleted.
· Ops need to come up with cleaning list and create regular cleaning shifts for shift planning; Allison not doing any more store cleaning
· Allison going regularly to see Ann and Joe of PSFC, great for inspiration and ideas
· Need to hire 2nd person for weekends starting in Sept. Proposed that person would work half day fri and then Sat and Sun store hours. Recommended to offer this 2nd person $15/hr. Will start process of creating job desc and looking for 2nd person now. (Nick and Hillary with Gov).
· Compensation—proposed to not give Allison a raise since adding a 2nd person will incur more costs for us. Proposal to cut her hours down to 20 hrs/week in Sept when bring 2nd person on.
· Overall need to increase more leadership and direction from store mgrs. And shift leaders with regular member workers. Hilary/Rachelle working on creating regular shift “to do sheets”. Creating an updated job desc for Allison and new person, which will include more of this work. Matt Talmage will take over shift leading training (under Hilary’s guidance).
5) Park Slope Feedback, All, 20 mins, 8:35-8:55 PM
(See below, will close unnecessary committees like Food Justice, maybe Events)
6) Work Requirement; stronger enforcement for Missing Shifts, 25 mins, 8:55-9:20 PM
Pushed to next meeting or GM?
7) GM Agenda, 10 mins, 9:20-9:30 PM
will be discussed over email
Park Slope Feedback (from Joe and Ann, at Allison’s bi-monthly meeting):
1. They recommend trying to get as many people to work shifts in the store as possible. I was telling them about a small ‘disconnect’ between members working committees and members working in store. I also mentioned Sean’s suggestion about further reducing from less-critical committees, which they thought made sense.
2. Ann and Joe continue to be worried about our state of affairs. Lack of members, but also lack of members shopping. Joe shared that Missoula has a similar issue to us of work and shop members, who only come in to shop when they work. Joe pushed that we need to think creatively how to attract members to come when off-shift.
3. For holidays, they call everyone 1 cycle in advance, and for end of year holidays 2 cycles in advance. I think we need to start becoming more consistent with holidays and develop a policy for when we call members/ tell them to show or don’t show.
4. There is no spoilage/shrinkage log! They do not enter any losses into quickbooks. Joe gave me some paperwork, but rather that working up, they work down, so to speak. So they look at sales, and profit margins, and then figure from there how much is missing. I do not think we have enough financial records to observe that.
5. Joe and Ann also suggested we look at ROI for committee events and advertising, etc. We should not be investing so much in education events, outreach flyers, etc, if we do not have concrete #s of increase in members/ increase in sales, as a result of these efforts.